Alert archive / Nebraska / Winter Storm Watches in 2021
Winter Storm Watch 1, NWS North Platte, NE
NWS North Platte, NE issued this winter storm watch at Jan 24, 2021, 2:41 AM MST for 13 counties in Nebraska. It took effect at Jan 24, 2021, 11:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 24, 2021, 2:41 AM MST (09:41 UTC)
- In effect from
- Jan 24, 2021, 11:00 PM MST
- Expired
- Jan 24, 2021, 12:16 PM MST
- In force
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Blaine County, NE, Chase County, NE, Custer County, NE, Frontier County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 81 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.7 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
645 WWUS43 KLBF 240941 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 341 AM CST Sun Jan 24 2021 ...Winter Storm Watch... NEZ024>026-035>038-057>059-069>071-250000- /O.NEW.KLBF.WS.A.0001.210125T0600Z-210127T0600Z/ Hooker-Thomas-Blaine-Arthur-McPherson-Logan-Custer-Keith-Perkins- Lincoln-Chase-Hayes-Frontier- Including the cities of Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood 341 AM CST Sun Jan 24 2021 /241 AM MST Sun Jan 24 2021/ ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 8 inches possible. * WHERE...Portions of central, north central, southwest and west central Nebraska. * WHEN...From late tonight through Tuesday evening. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Winds expected to remain relatively light. From the northeast at 10 to 15 mph with gusts up to around 20 mph or so. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ For more information from the National Weather Service visit http://weather.gov/lbf Taylor/Jurgensen
1 follow-up statement
794 WWUS43 KLBF 241916 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 116 PM CST Sun Jan 24 2021 ...SNOW IS HEADING FOR WESTERN AND NORTH CENTRAL NEBRASKA... Two winter weather systems will affect western and north central Nebraska. The first, Monday, and the second, Tuesday. This will lead to significant snowfall in many areas. NEZ038-059-070-071-251030- /O.UPG.KLBF.WS.A.0001.210125T0600Z-210127T0600Z/ /O.NEW.KLBF.WW.Y.0002.210125T0600Z-210127T0600Z/ Custer-Lincoln-Hayes-Frontier- Including the cities of Broken Bow, North Platte, Hayes Center, Curtis, Eustis, and Maywood 116 PM CST Sun Jan 24 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST TUESDAY NIGHT... * WHAT...2 to 5 inches of snow is expected Monday with an additional 2 to 4 inches Tuesday for total snow accumulations of 4 to 9 inches. * WHERE...Custer, Lincoln, Hayes and Frontier Counties. * WHEN...From midnight tonight to midnight CST Tuesday night. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ NEZ024>026-035>037-057-058-069-251030- /O.UPG.KLBF.WS.A.0001.210125T0600Z-210127T0600Z/ /O.NEW.KLBF.WW.Y.0002.210125T0600Z-210127T0600Z/ Hooker-Thomas-Blaine-Arthur-McPherson-Logan-Keith-Perkins-Chase- Including the cities of Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Arthur, Tryon, Ringgold, Stapleton, Ogallala, Paxton, Grant, Champion, Enders, Imperial, and Wauneta 116 PM CST Sun Jan 24 2021 /1216 PM MST Sun Jan 24 2021/ ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO MIDNIGHT CST /11 PM MST/ TUESDAY NIGHT... * WHAT...2 to 4 inches of snow is expected Monday with an additional 2 to 4 inches Tuesday for total snow accumulations of 4 to 8 inches. * WHERE...Portions of north central, southwest and west central Nebraska. * WHEN...From midnight CST /11 PM MST/ tonight to midnight CST /11 PM MST/ Tuesday night. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ NEZ022-023-027>029-056-251030- /O.NEW.KLBF.WW.Y.0002.210125T0600Z-210127T0600Z/ Garden-Grant-Loup-Garfield-Wheeler-Deuel- Including the cities of Oshkosh, Lewellen, Hyannis, Taylor, Burwell, Bartlett, Ericson, Chappell, and Big Springs 116 PM CST Sun Jan 24 2021 /1216 PM MST Sun Jan 24 2021/ ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO MIDNIGHT CST /11 PM MST/ TUESDAY NIGHT... * WHAT...2 to 3 inches of snow is expected Monday with an additional 1 to 3 inches Tuesday for total snow accumulations of 3 to 6 inches. * WHERE...Portions of north central, panhandle and west central Nebraska. * WHEN...From midnight CST /11 PM MST/ tonight to midnight CST /11 PM MST/ Tuesday night. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call Nebraska 511 for the latest road information. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this winter storm watch went out at Jan 23, 10:05 PM MST, 4 hours 36 minutes earlier.
Area forecast discussion, Jan 23, 10:05 PM MST, 4 hours 36 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1105 PM CST Sat Jan 23 2021 .UPDATE... Issued at 336 PM CST Sat Jan 23 2021 A COOP observer report of icy roads near Atkinson has prompted a winter weather advisory overnight. A cold front moving east overnight could transition the drizzle to snow but not for several hours. && .SHORT TERM...(This evening through Sunday night) Issued at 313 PM CST Sat Jan 23 2021 Satellite and the short term models suggest a disturbance across WY this afternoon will move east through wrn and ncntl Nebraska tonight producing light snow. The snow will be operating on weak upper level dynamics and an arctic cold front dropping south through MT. The short term model blend was the basis for chance to likely POPs with snow accumulations of an inch or less. This snow should be east of the area by Sunday morning. NDOR cams are picking up on freezing drizzle east of highway 83 this afternoon. Until the better lift moves in tonight, areas of light freezing drizzle are in the forecast across parts of ncntl Nebraska. Cloudy skies continue Sunday and arctic high pressure will back into wrn and ncntl Nebraska. The temperature forecast tonight and Sunday leans on the short term model plus bias correction which suggested lows in the teens and 20s and highs in the 20s and 30s. Cloud cover tonight and Sunday should limit the radiative cooling and heating effects. An upper level disturbance, currently affecting the West Coast will move east and be located across wrn KS and the ern Colorado Plains by 12z Monday. The short term model blend suggested an isolated chance for snow showers affecting swrn and scntl Nebraska Sunday night into early Monday morning. The temperature forecast continues to lean on the short term model blend plus bias correction for lows in the teens. .LONG TERM...(Monday through Saturday) Issued at 313 PM CST Sat Jan 23 2021 A storm system operating across the West Coast today will move through KS Monday followed by a second system Tuesday representing what could be a 48 hour snow event for parts of western and ncntl Nebraska. Temperatures aloft are very favorable for snow growth with h700mb temperatures around -13C. Light winds may result in fluffy snow accumulations. The ECM operational and it's statistical guidance are the heavy hitters suggesting 6 to 12 inches of snow across swrn Nebraska but the ECM ensemble and other models suggest about half of that, or 3 to 6 inches. The best forcing will be across KS and sern Nebraska, close to the track of the h700mb low. The models are in excellent agreement tracking this low east-northeast through KS and sern Nebraska. The forecast follows a blended approach for 3 to 6 inches of snow, mainly across swrn Nebraska, beginning early Monday morning and continuing through Tuesday afternoon and beyond. The second system may produce additional light snow Tuesday night. 1030 mb arctic high pressure centered over nrn Alberta, Saskatchewan and the scntl Northwest Territory this afternoon will build into the Upper Midwest forming block Monday through Wednesday. This will provide plenty of cold air across Nebraska and slow the exit of the second storm system. Temperatures should remain below freezing Monday through Wednesday in most areas. Once this high pressure moves east Thursday and Friday, temperatures will begin to recover back into the 30s and 40s. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1105 PM CST Sat Jan 23 2021 A band of light snow will continue to move through southwest and central Nebraska early in the overnight, resulting in reduced visby. Stratus will be slow to clear out the rest of the forecast area, which will keep MVFR at most terminals through at least 24/18z. Some partial clearing is possible Sunday afternoon across the northwest. Winds will primarily be under 10 kts during the forecast period, transitioning from north to east then eventually south. && .LBF WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 9 AM CST Sunday for NEZ006>010- 026>029-038. && UPDATE...CDC SHORT TERM...CDC LONG TERM...CDC AVIATION...Gomez/Snively
Hazardous weather outlook, Jan 23, 2:39 PM MST, 12 hours 2 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 339 PM CST Sat Jan 23 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-242145- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 339 PM CST Sat Jan 23 2021 /239 PM MST Sat Jan 23 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. A Winter Weather Advisory is in effect tonight for areas of freezing drizzle affecting north central Nebraska. Light snow is possible once again this evening across the eastern Panhandle, western Sandhills, and into portions of southwest Nebraska. New snow accumulations of up to one inch are possible. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Accumulating snow chances will exist Monday and Tuesday as a storm system tracks across the Central Plains. Snow totals of 2 to 4 inches are possible in southwest Nebraska. Continue to monitor the forecast for the latest information. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 12:16 PM MST | Winter Weather Advisory | LBF | Arthur, Blaine, Brown, Chase, Custer, Deuel and 16 more | 41 hr |
Nearby
Winter Storm Watches in Nebraska, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.